TU Berlin

Internet Network ArchitecturesAll Publications

Page Content

to Navigation

All publications

A Polylogarithmic Time Algorithm for Distributed Self-Stabilizing Skip Graphs
Citation key JRSST-PTADSSG-09
Author Jacob, Riko and Richa, Andréa and Scheideler, Christian and Schmid, Stefan and Täubig, Hanjo
Title of Book 28th ACM Symposium on Principles of Distributed Computing (PODC)
Pages 131–140
Year 2009
ISBN 978-1-60558-396-9
DOI http://dx.doi.org/10.1145/1582716.1582741
Location Calgary, Alberta, Canada
Month August
Abstract Peer-to-peer systems rely on scalable overlay networks that enable efficient routing between its members. Hypercubic topologies facilitate such operations while each node only needs to connect to a small number of other nodes. In contrast to static communication networks, peer-to-peer networks allow nodes to adapt their neighbor set over time in order to react to join and leave events and failures. This paper shows how to maintain such networks in a robust manner. Concretely, we present a distributed and self-stabilizing algorithm that constructs a (variant of the) skip graph in polylogarithmic time from any initial state in which the overlay network is still weakly connected. This is an exponential improvement compared to previously known self-stabilizing algorithms for overlay networks. In addition, individual joins and leaves are handled locally and require little work.
Link to publication Download Bibtex entry


Quick Access

Schnellnavigation zur Seite über Nummerneingabe